MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM

ENCORE MEDICAL L.P. REVERSE SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Model Number 506-03-126
Health Effect - Clinical Codes Fall (1848); No Code Available (3191)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a tremendous fall and breaking several implants inside of them.The representative indicated that there is a screw from the baseplate still inside the patient.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to several implants breaking after the patient fell.The previous surgery and the revision detailed in this investigation occurred 3 years apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to several implants breaking after the patient fell.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
REVERSE SHOULDER
Common Device Name
BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7379621
Report Number1644408-2018-00273
Device Sequence Number16558486
Product Code PHX
UDI-Device Identifier00888912024563
UDI-Public(01)00888912024563
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2021
Device Model Number506-03-126
Device Catalogue Number508-32-104
Device Lot Number866C1936
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114, LOT 831C1228; 506-03-114, LOT 831C1228; 506-03-118, LOT 832C1181; 506-03-118, LOT 832C1181; 506-03-126, LOT 834C1189; 508-00-000, LOT 848C1464; 508-00-000, LOT 848C1464; 508-00-032, LOT 855C1925; 508-00-032, LOT 855C1925; 508-32-103, LOT 864C1970; 508-32-103, LOT 864C1970; 508-32-104, LOT 866C1936
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR